MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of a potential patient injury involving the magnetom aera.Per the information received from the customer it was stated that a patient had blisters in the area of the examination.Although requested, additional information has not been received by siemens healthineers regarding additional event details, extent of the patient¿s injury, and any medical treatment that may have been provided.The additional information is pending receipt as of the date of this report.
 
Additional Manufacturer Narrative
E1: a facility contact name and phone number were not provided for reporting.H3, h6: the investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon receipt of additional reportable information and/or investigation completion.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers (siemens) completed the investigation of the reported problem.Our experts investigated the complained issue based on the provided information.In the complaint report it was stated that a patient had blisters in the area of the examination.Later, it has been communicated that the healing occurred within days rather than weeks, supporting a mild to moderate severity classification.This was confirmed by two attached pictures showing the healing process.Unfortunately, the data available in this potential complaint did not contain sufficient information to start a proper complaint investigation.Therefore, siemens requested the developer savelog associated with the event.Siemens was informed on 2025-10-28 by our onsite team that this savelog is not available.Five complaints of heating sensations have been opened by this same customer in the span of 6-8 weeks, and a more comprehensive analysis of the provided data of those five complaints was made.For the two cases for which rfswd.Log data are available, the sar-relevant parameters (adjustments and performance characteristics) are compared to other aera systems to determine if any significant deviations can be detected, which could indicate to a hardware or software damage.All evaluated properties are within the expected range compared to thousands of measurements performed with other aera systems in similar measurement situations (similar patient and position).No evidence indicating severe hardware or software damage was found.Additionally, the rfswd.Log files between 2025-09-15 and 2025-10-31 were extracted for the complaint system (serial number (b)(6)).A total of 463 rfswd.Logs were extracted, which equals to 463 patient examinations (the actual number is likely to be higher, as not all log files are retrieved by our internal tools).A notable point which was observed was that many patients were registered with similar height and weight (e.G., the combination of 70 kg, 1.7m was registered in 84 of these 463 cases).It seems unlikely that so many patients were scanned with the same physical attributes.The registered weight and height are important input properties for the sar calculation of the magnetom software.They do not need to be exact and there are also multiple consistency and safety mechanisms to be able to detect and correct incorrect input parameters, but a small probability of a potential sar underestimation because of wrong registration values remains.This by itself cannot explain increased localized heating but increased global heating leading to patients reported about increased heating sensation could be partially explained by this.The customer was made aware of the importance to register patient data accurately.In summary, no evidence for serious hardware or software malfunction that could explain increased heating was found.If most incidents happen with a certain rx coil setup and the rx coil has not yet been replaced, we recommend doing so.Please note that no evidence for a technical malfunction that could explain increased heating due to a broken rx coil was found.In two of the five complaints, the patients reported a heating sensation in their thighs.In both cases no distance cushions were used, which is most likely the root cause for the increased localized heating due to loop formation.The formation of rf current loops based on skin-skin contact might lead to more injuries and should be avoided by using distance cushions.This effect and the preventive measure are described in the magnetom aera, skyra operator manual - mr system, syngo mr d13 (print no.M7-01001.621.04.01.02 06/2012, pages a.2-6 to a.2-7).The customer was told to always follow the instructions given in the operator manual, regarding correct patient positioning to avoid such incidents in the future.Always position the patient so that the patient¿s arms are aligned with the torso and ensure that hands, arms, and legs do not touch (minimum distance: 5 mm).Ensure that the minimum distance of 5 mm is maintained between patient and tunnel covering.To ensure distance, use positioning aids, e.G., blankets made of linen, cotton, or paper, or dry material that is permeable to air.The root cause of the reported complaint problem could not be determined.This complaint has been closed.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23310078
Report Number3002808157-2025-00029
Device Sequence Number5135158
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown